Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Thrush looking discharge, redness on genitals, itchy and sore

Good evening my 6 yr old daughter has used a body lotion when bathing n it s caused a thrush looking discharge n redness on her genitals which she is complaining that it s itchy n sore! The only cream I have at home is savlon! Would it be ok for her to apply a small amount of this to help sooth the irritation until I take her to the doctors? Thanks
Asked On : Tue, 10 Apr 2012
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2013
Thanks for writing to us with your health concern.
No way she should be using Savlon !!!
Without confirming the diagnosis, do not apply anything to her private parts, she can have worsening of the skin condition.
If you suspect the lesion is thrush like, then please use Clotrimazole cream.
Thrush would not appear overnight.
If she has reacted to the body lotion, more likely it is an allergic dermatitis.
With kids, it is best to take her to a doctor and get the diagnosis confirmed before applying anything that might worsen the picture.
Yeast infections usually occur in warm, moist parts of the body, such as the mouth and moist areas of skin. When they cause an infection in the vagina, it is known as vulvovaginal candidiasis. Vaginal yeast infections are common among growing girls. About 75% of all females have a yeast infection at some point in their lives.

Vaginal yeast infections can cause pain, itching, redness, a thick white vaginal discharge, pain during urination, and sometimes whitish patches on the skin of the vaginal area. In most cases, yeast infections can be prevented by keeping the vaginal area clean and dry.
Take care.
Answered: Sat, 29 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor